MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event was determined to be reportable based on analysis findings.Product analysis findings: as found condition: the concerto coil was returned for analysis within a shipping pouch; within an opened concerto outer carton (b112620) and within a plastic bio-pouch.Visual inspection/damage location details: upon visual inspection, no bends or kinks were found with the concerto pusher.The concerto coil was returned within its introducer sheath.The introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damages were found with the introducer sheath.However, there was a presence of blood within the proximal and distal ends of the introducer sheath.Upon microscopic inspection, the implant coil was found broken from the pusher within the introducer sheath.The implant coil was found stretched with the polypropylene filament broken while within the introducer sheath.The proximal end of the implant coil appears to be jammed inside the introducer sheath ¿ testing/analysis: due to the damaged condition of the implant coil, it could not be removed from within the introducer sheath for further analysis.The concerto pusher was pulled out from within the introducer sheath.The concerto pusher was found bent 24.0cm from the distal end of the pusher.The implant coil was found to have broken off from the pusher from the coil shell weld.The inner diameter of the introducer sheath was measured to be 0.0185¿ (0.47mm) which is within specification (specification: 0.47mm +0.03 -0.00).¿ conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.From the damages seen with the returned concerto coil (coil stretch/break) it appears excessive force was used.There were no reported issue preparing the concerto coil prior to use (which includes coil hydration).Therefore, it is likely that the implant coil became damaged during preparation or due to an improper hubbing technique (over tightening of the rhv).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the coil would not advance out of the introducer sheath.The patient was undergoing surgery to treat a gi bleed.It was noted the vessel tortuosity was normal.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Additional information received reported that the introducer sheath was held at a slight angle when the implant coil was pulled back inside during hydration.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11852199
Report Number2029214-2021-00602
Device Sequence Number3792452
Product Code KRD
UDI-Device Identifier00847536033481
UDI-Public00847536033481
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberB112620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1